MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDFUSION® 3500 SYRINGE PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. MEDFUSION® 3500 SYRINGE PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a clutch plunger lever issue occurred on a medfusion® 3500 syringe pump.There was no reported patient involvement.
 
Additional Manufacturer Narrative
One pump was returned for analysis in used condition.Visual inspection showed that the pump was in poor condition; the top case was chipped and cracked and the bottom case was damaged.The pump history log confirmed that there was a check clutch/plunger lever error.It was determined that the check clutch/plunger error was due to the clutch being released during an infusion.Older parts of the clutch were replaced as a preventative measure and the damage to the case was repaired.The pump passed all function and delivery tests following the repair.

Brand Name
MEDFUSION® 3500 SYRINGE PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6906945
Report Number3012307300-2017-02141
Device Sequence Number13731033
Product Code FRN
UDI-Device Identifier10610586041259
UDI-Public10610586041259
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number3500
Device Catalogue Number3500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1